Cancer Res Treat.  2015 Apr;47(2):329-333. 10.4143/crt.2013.145.

Reversible Cerebellar Ataxia Related to Extrapontine Myelinolysis without Hyponatremia after Cisplatin-Based Chemotherapy for Cholangiocarcinoma

Affiliations
  • 1Department of Internal Medicine, Pusan National University Yangsan Hospital, Pusan National University School of Medicine, Yangsan, Korea. sgkimpatheny@gmail.com
  • 2Department of Diagnostic Radiology, Pusan National University Yangsan Hospital, Pusan National University School of Medicine, Yangsan, Korea.
  • 3Research Institute for Convergence of Biomedical Science and Technology, Pusan National University Yangsan Hospital, Pusan National University School of Medicine, Yangsan, Korea.

Abstract

A 60-year-old woman presented with cerebellar signs including dysarthria and ataxia, after intravenous infusion of cisplatin-based chemotherapy. Several blood tests showed mild neutropenia, normocytic normochromic anemia, but no evidence of a marked hyponatremia. Brain magnetic resonance imaging with diffusion-weighted sequences showed hyper-intense signal abnormalities in the extrapontine region, sparing the basis pontis. Here, we report on the case of a patient with reversible cerebellar ataxia related to extrapontine myelinolysis without hyponatremia after treatment with cisplatin-based chemotherapy for cholangiocarcinoma and discuss the literature on cerebellar ataxia in patients who underwent recent chemotherapy for malignancy.

Keyword

Cisplatin; Myelinolysis; Central pontine; Hyponatremia; Cerebellar ataxia
Full Text Links
  • CRT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr